Follow by Email

Wednesday, November 20, 2013

THE PSYCHIATRIST, THE HAEMATOLOGIST AND THE PATIENT - 3

I found everything going by so fast I couldn't get a grasp of anything. My mind and mood were not ready for anything. I was regularly sad and not ready to communicate with anybody. That was the week I shut down my mobile internet connection and refused to answer all calls except where I knew I just had to! I was in a terrible state of mind. I honestly have no idea if it was related to the withdrawal symptoms or just one of 'em days that you just hate everything and everyone! I have to say, Dr. A was really not happy I didn't do my assignment! He said I needed to put in more effort so I can be cleared otherwise it would be a set back for me. He added one more assignment; I was to write my daily schedule from when I woke up till when I was going to bed. Yikes!!! My heart plummeted, I am not the schedule type of person! I am the "Fire on the mountain" type of person! I have honestly tried creating schedules for myself to follow but then something always happens and then of course nothing happens *sniggering*! Well, I did as I was asked to do because Dr. A said it was to see if I am functioning well without the pentazocine and see my limits. All good, I thought!
Week 5 and I had VOC (vaso occlusive crisis) by 00:30hrs on Sunday and had to be taken to the A/E of Aminu Kano Teaching hospital, Kano. On getting there, the doctor on call asked what was wrong and my friend told him I am a sickle cell patient. He started writing out the prescription and then I started telling him immediately of my therapy and how I am not allowed to use pentazocine, DF118 or any opioid at all. When he asked why, I told him I was receiving treatment for drug dependence. It was a terrible time for me and oh, I forgot to mention the cause of the VOC was dehydration! Was given four 500ml IV fluids in less than two hours along with diclofenac injection and paracetamol. Doctor M. said he would later give me something to sleep if I kept on talking and he put on a movie for me on his laptop! I get first class treatment even when I'm down!*adjusts veil*
I contacted Dr. A; he said to let him know immediately I have been admitted for any VOC so he can follow up closely in case it gets to a stage where I may have to be given an opioid to ease the pain! Hard life for me, my pain threshold would be properly tested! Anyways, I got better, Alhamdulillah. It wasn't easy and Dr. A kept checking on me and boosting my morale, bless him.... and Dr. M too!!!
On Wednesday, Dr. A was not in seat (he did tell me he won't be in) but I met an equally great psychiatrist, Dr. U. He said we were not going to go deep into details since he was only standing in for Dr. A this once but we still had a good session...so good I broke down and cried! Sometimes it's hard explaining things to people especially when the bothering factors are intertwined; loosening a bit will eventually loosen the whole thing...Dangerous! I just blamed it all on sickle cell *embarrassed sad face*. I hope he didn't find it awkward and I hope he doesn't think I cry in all my sessions too LOL! It was a lovely session! I laughed again!
This could not be happening to me...another VOC; chest, back, upper and lower limbs. It was on Friday 20th September, 2013. I went into the Day Care of Haematology department. You know, I really, honestly believe Dr. A of haematology gave me pentazocine saying "It's a special paracetamol not sold in Nigeria." I love my haematologists!!!
I didn't mention Dr. A of psychiatry explained the classes of analgesics to me when he banned me from taking Tramadol, dihydro-codeine and some other analgesics, did I? *thinking hard* I don't think so. Good! I am thinking of writing something on analgesics that's why I asked.
So, back to the story, my treatment still continues with both haematology and psychiatry. I feel a whole lot better, physically and psychologically. It hasn't been easy but then, nothing good comes easy! The story continues as the journey continues. 

5 comments:

  1. Fati, can you disable the word verification code that comes up when we want to post comments? I tried in vain to post a comment last night. That being said, fati, I admire your courage! I lost two of my cousins to ss anaemia and I've not forgiven them for giving up!

    ReplyDelete
    Replies
    1. I have disabled it. I always do and it somehow manages to get back on again. I dunno why :(
      Thank you so much dear. They did not give up dear, it was their time. Please do forgive them, they suffered enough on earth.

      Delete
    2. *sigh* lemme stop before I start crying

      Delete
  2. I get first class treatment even when I'm down!*adjusts veil*......lol, you are not serious o. My friend! i don't want to hear that you had VOC due to dehydration again, always carry a bottle of water with you better yet vitamin water. If i hear, i would come and flog you, Navy style!!....lol. Glad you are okay girl....

    ReplyDelete
    Replies
    1. LOOOL ... okay Ma'am! which one is vitamin water? abi ORS ni O_o

      Delete